Abstract
The present paper provides some differential results dealing with the morphological dilation of a compact set in the nonregular case. Indeed the evolution of dilated sets with respect to time is characterized through mutational equations which are new mathematical tools extending the concept of differential equations to the metric space of all nonempty compact sets of ℝn. Using this new tool, we prove that the mutation of the dilation is the normal cone which is a generalization of the classical notion of normal. This result clearly establishes that the dilation transforms this initial set in the direction of the normal at any point of the set. Furthermore, it does not require any regularity assumptions on the compact set.
We’re sorry, something doesn't seem to be working properly.
Please try refreshing the page. If that doesn't work, please contact support so we can address the problem.
References
L. Alvarez, F. Guichard, P.L. Lions, and J.M. Morel, “Axiomatisation et nouveaux opérateurs de la morphologie mathématique,”C.R. Acad. Sci. Paris, pp. 265–268, t. 315, Série I, 1992.
J.-P. Aubin,Viability theory, Birkhauser, Systems and Control: Foundations and Applications, 1991.
J.-P. Aubin,Morphological and Mutational Analysis, Tools for Shape Regulation and Optimization, Commett Matari Programme, CEREMADE, University of Paris-Dauphine, France, 1993.
J.-P. Aubin, “Mutational Equations in Metric Spaces,”Set-Valued Analysis, 1:3–46, 1993.
J.-P. Aubin,Initiation à l'analyse contemporaine, Masson, Paris, France, 1994.
J.-P. Aubin and A. Cellina,Differential Inclusions (Set-valued maps and viability theory), Springer-Verlag, 1984.
J.-P. Aubin and H. Frankowska,Set-Valued Analysis, Birkhauser, 1990. Systems and Control: Foundations and Applications.
R. van den Boomgaard,Mathematical Morphology:Extensions towards Computer Vision, PhD thesis, Amsterdam University, The Netherlands, Mar. 1992.
R. Brockett and P. Maragos, “Evolution equations for continuous-scale morphology,” inIEEE Conference on Acoustics, Speech and Signal Processing, San Francisco CA, March 1992.
F.H. Clarke,Optimization and Nonsmooth Analysis, Wiley-Interscience, 1983.
L. Doyen, “Evolution, contrôle et optimisation de formes,” Thèse de Doctorat, Université Paris-Dauphine, Paris, France, Juin 1993.
L. Doyen, “Filippov and invariance theorems for mutational inclusions of tubes,”Journal of Set-Valued Analysis, 1:283–303, 1993.
L. Doyen, “Inverse Function Theorems and Shape Optimization,”S.I.A.M Journal on Control and Optimization, Vol. 184, No. 2, June, 1994.
L. Doyen, “Mutational Equation for Tube and Vison Based Control,”Set Valued Analysis, (to appear).
L. Doyen, “Shape Lyapunov Functions and visual Servoing,”Journal of Mathematical Analysis and Applications, Vol. 32, No. 6, pp. 1621–1642, Nov., 1994.
L. Doyen, L. Najman, and J. Mattioli, “Mutational equations of morphological dilation tubes,” in J. Serra and P. Soille (Eds.),Mathematical Morphology and its Applications to Image Processing, pp. 13–20, Kluwer Academic Publishers, 1994.
H. Frankowska,Control of nonlinear systems and differential inclusions, Birkhäuser, (to appear).
G. Matheron,Random Sets and Integral Geometry, John Wiley and Sons, New York, 1975.
J. Mattioli, “Differential Inclusions for Mathematical Morphology,” inSPIE: Image Algebra and Morphological Image Processing IV, Vol. 2030, pp. 12–23, San Diego, July 11–16, 1993.
J. Mattioli, “Differential Relations of Morphological Operators,” inMathematical Morphology and its Applications to Signal Processing, pp. 162–167, Barcelona, Spain, May 12–14, 1993.
J. Mattioli,Problèmes inverses et relations différentielles en morphologie mathématique, Thèse de Doctorat, Université Paris Dauphine, Paris, France, Mai 1993.
J. Mattioli, “Relations différentielles d'opérations de la morphologie mathématique,”C.R. Acad. Sci. Paris, t. 316, Série I:879–884, 1993.
H. Minkowski, “Volumen und Oberfläche,”Math. Ann., 57:447–495, 1903.
L. Najman,Morphologie Mathématique: de la Segmentation d'Images à l'Analyse Multivoque. Thèse de doctorat, Université Paris-Dauphine, Paris, France, Avril 1994.
R.T. Rockafellar and R. Wets,Variational Analysis, Springer-Verlag, (to appear), 1994.
M. Schmitt, “Des algorithms morphologiques à l'intelligence artificielle,” Thèse Ecole des Mines de Paris, February 1989.
M. Schmitt, “Geodesic arcs in non-euclidean metrics: Application to the propagation function,”Revue d'Intelligence Artificielle, 3(2):43–76, 1989.
M. Schmitt and J. Mattioli,Morphologie Mathématique, Logique—Mathématiques—Informatique, Masson, Décembre 1993.
J. Serra,Image Analysis and Mathematical Morphology, Academic Press, London, 1982.
Author information
Authors and Affiliations
Rights and permissions
About this article
Cite this article
Doyen, L., Najman, L. & Mattioli, J. Mutational equations of the morphological dilation tubes. J Math Imaging Vis 5, 219–230 (1995). https://doi.org/10.1007/BF01248373
Issue Date:
DOI: https://doi.org/10.1007/BF01248373